Fentanyl Overdose Signs and Symptoms

Fentanyl Overdose Signs and Symptoms

Do you know about the dangers of a Fentanyl overdose? Recognizing these signs and symptoms may help you save your loved one's life

Fentanyl is one of the most potent synthetic opioid analgesics available to treat pain, so much so, that experts consider it up to 100 times more potent than Morphine. But, it is exactly that strength that makes the possibility of an accidental Fentanyl overdose more likely. Experts know and understand that Fentanyl is one of the fastest acting medications that are legally available to manage chronic pain, but - unfortunately - it has also become popular in a non-medical way.

Fentanyl abuse has been increasing alarmingly within the last 3 to 5 years, especially with the appearance of Fentanyl-laced street drugs. This new modality affects thousands of people on a daily basis. Because of this modality of mixing and matching street drugs with this powerful opioid, Fentanyl addiction has spiked, and has prompted health officials to issue a nation-wide alert to advise the population of how small a dose of the drug is necessary to cause a Fentanyl overdose.

Moreover, mixing the drug with other powerful illicit substances - like heroin and cocaine - almost triples the effect of Fentanyl. This notion alone can be quite scary. Being able to recognize the signs and symptoms of a Fentanyl addiction, can be helpful in providing the support and guidance your loved one needs, before it is too late. The most common symptoms of Fentanyl abuse are:

  • Irregular heart beat
  • High body temperature
  • Shallow breathing
  • Confusion
  • Extreme agitation
  • Heavy sweating
  • Hallucinations
  • Tremors
  • Muscle spasms
  • Constricted pupils

In addition to these signs and symptoms of Fentanyl abuse, there are others that are far more alarming and that could be pointing out to a dangerous Fentanyl overdose. These symptoms include:

  • Severe confusion and disorientation
  • Lightheadedness
  • Fainting
  • Unconsciousness
  • Respiratory failure
  • Cardiac arrest
  • Seizures
  • Coma

In an effort to decrease the number of Fentanyl overdose cases that occur daily, the Drug Enforcement Agency (DEA) has advised that a lethal dose of this narcotic can be as small as 0.25 mg. This tiny amount is just enough to cause someone's system to crash almost immediately after taking the drug. When someone is suffering a Fentanyl overdose, or when it has become obvious that our loved one is struggling with a Fentanyl addiction, it is imperative to get them help right away so they can recover. Acting fast is key in these cases.

Struggling with Fentanyl abuse requires the assistance and support of medical professionals and addiction experts that can help the person get clean and regain sobriety. Fentanyl addiction is quite complex, therefore, withdrawal symptoms that arise when a person is going through medical detox can be uncomfortable and intense. In addition, the symptoms can change rapidly and - if mishandled or untreated - could pose a risk to the overall health of the person.

Moreover, a full detoxification process is not enough to cure someone from a Fentanyl addiction and avoid a relapse. When a person has been struggling with Fentanyl abuse or has suffered an accidental Fentanyl overdose, they need a complete rehabilitation treatment program to be able to recover. Rehab for Fentanyl will use a number of therapeutic methodologies to address the emotional and psychological issues behind the abuse, help you understand what triggered and/or contributed to it, and how to fight it off once you leave the treatment program.

Furthermore, a comprehensive recovery program will also help the person learn coping skills and mechanics that will help you prevent relapse and maintain your sobriety in the long run. If you - or someone you love - is struggling with Fentanyl abuse, we can provide support in finding the right treatment facility for your case.

Alcohol Rehab